MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)

BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Model Number D012
Medical Device Problem Code Over-Sensing (1438)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) recorded atrial tachy response (atr) episodes due to possible respiratory rate trend (rrt) oversensing.Technical services reviewed the case and stated that the rrt feature was on, but this icd did not have the newest firmware that adds the signal artifact monitoring (sam) feature and recommended to bring the patient for in-clinic interrogation.Sam should be downloaded to this device.No erratic or high impedance was noticed.Further information was received indicating that the firmware was updated, and the atrs were confirmed to be caused due to rrt oversensing.This icd remained in service and was eventually explanted and replaced due to a normal battery depletion.The product was returned for analysis.No adverse patient effects were ever reported.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed.The baseline functions were tested, and it operated appropriately, according to its performance specifications.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.However, investigation of the available information determined this device exhibited oversensing of noise generated by the minute ventilation (mv)/respiratory sensor that is related to intermittent increases in impedance measurements with no conclusive evidence of a product performance issue or inadequate lead-to-device connection.A compromised lead or inadequate device-lead connection has the potential to create a transient high impedance condition, which may alter the minute ventilation sensor signal such that it becomes visible on egms and potentially subject to oversensing on the ra or rv channels.

Brand Name
INOGEN MINI ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key18268478
Report Number2124215-2023-68851
Device Sequence Number12727548
Product Code LWS
UDI-Device Identifier00802526533822
UDI-Public00802526533822
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/27/2018
Device Model NumberD012
Device Catalogue NumberD012
Device Lot Number108447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale